Missouri, 2013Tornado in Missouri, July 26, 2013
July 26, 2013 · NWS EAX · 3 events in 3 counties and zones
A weak frontal boundary drifted south across the Missouri River during the late afternoon and evening hours of July 26, 2013. A few showers and thunderstorms were observed, along with several funnel clouds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $750
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak frontal boundary drifted south across the Missouri River during the late afternoon and evening hours of July 26, 2013. A few showers and thunderstorms were observed, along with several funnel clouds. A weak EF0 tornado or landspout was observed near Waverly, Missouri. Minor tree and roof damage was reported to one residence.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jul 26, 2:46 PM CST, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 26, 2:46 PM CST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
346 PM CDT Fri Jul 26 2013
.SHORT TERM...(This Evening through Sunday Night)
Issued at 344 PM CDT FRI JUL 26 2013
Showers and isolated thunderstorms continue to percolate across the
region thanks to the modest elevated frontogenesis associated with a
cold front sweeping southeast through Kansas and Missouri. As of the
mid-afternoon hours, the front was most of the way through the
forecast region, roughly along an axis from Moberly southwest
through Harrisonville. The scattered storms developing behind the
front are quickly fading away this afternoon due to a lack of upper
level support and weak surface convergence. Do not expect any
further development this afternoon as cool dry air sweeps into
Kansas and Missouri.
Stepping back to look at the bigger picture, water vapor imagery
this afternoon shows us that a rather significant circulation has
begun to drop into the Great Lakes, accentuating the northwest flow
that was already in place across our section of the country. This
will keep the cool Canadian air flowing south through early Sunday.
Seasonally cool temperatures will remain in place for both Saturday
and Sunday as a result, with some record lows across the region in
danger of beginning broken --specific record readings listed in the
Climate section below--.
Otherwise, have kept some slight chance POPs in the forecast for
both Saturday and Sunday across the southwest corner other forecast
area. With a well established northwest flow in place across the
Central Plains, any little perturbation that zips through might
squeeze out some storms, and many of the short range models are
advertising some activity in the flow this weekend. Currently, best
timing for this looks to be Saturday afternoon and again Sunday
morning, though given the uncertain timing of these features,
confidence in the specifics of the timing are low. Lastly, a more
robust chance for storms will begin to slide into eastern Kansas and
northern Missouri late Sunday night/early Monday morning as a minor
shortwave begins to transit the Central Plains in an increasingly
zonal flow. However, the bulk of the storms expected with this
shortwave trough is not expected till later in the day Monday.
.LONG TERM...(Monday through Friday)
Issued at 344 PM CDT FRI JUL 26 2013
A flattening mid-level ridge will bring an increasing chance of rain
to the region on Monday. GFS/ECMWF/GEM remain consistent bringing
a minor shortwave into the Southern Plains Monday. This wave will
bring showers and embedded thunderstorms during the daytime hours.
At this point, feel the highest PoPs will be focused along and south
of the I-70 corridor into Monday evening.
Tuesday-Friday: Behind this shortwave, appears dry conditions will
prevail until we reach the end of the week. Mid-level ridging will
temporarily peak over the Rockies allowing for dry NW flow to move
over the Central US. A shortwave moving through the Northern Plains
on Wednesday will push a front towards the area, however rain
chances will be limited due to the limited Pacific moisture stream
accompanying the wave.
Uncertainty builds by Friday and into next weekend as the GFS
suggests a weak embedded wave moving through a more westerly flow
pattern. The ECMWF has no indication of this wave. Given the
uncertainties, will lower PoPs.
&&
.Climate...
Issued at 344 PM CDT FRI JUL 26 2013
An unusually cold stretch of weather is expected this weekend. Here
are the record lows and record low high temperatures for Saturday
and Sunday.
KANSAS CITY: RECORD LOW NORMAL RECORD COOL HIGH
Saturday July 27 55 in 1994 69 70 in 1907
Sunday July 28 52 in 1994 69 69 in 1981
The all-time July record low temperature is 51 degrees set on July
5, 1997
ST. JOESPH: RECORD LOW NORMAL RECORD COOL HIGH
Saturday July 27 47 in 1971 67 76 in 2005
Sunday July 28 53 in 2005 67 68 in 1981
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon)
Issued at 111 PM CDT FRI JUL 26 2013
Scattered showers will prevail in areas to the south of Kansas City
for the remainder of the day, though these storms will stay well
clear of the terminals. Scattered to broken cloud cover will continue
to slowly clear from the terminals as a cold front settles through
the region. Light winds expected overnight will return from the north
Saturday morning. Otherwise, have included a hedge towards more
storms in the vicinity of Kansas City for Saturday morning as more
nocturnal activity is expected to slide through eastern Kansas early
in the morning.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&
SHORT TERM...Cutter
LONG TERM...Dux
AVIATION...Cutter
CLIMATE...Dux
Hazardous weather outlook, Jul 26, 12:00 PM CST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT FRI JUL 26 2013
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-271115-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
100 PM CDT FRI JUL 26 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE REST
OF THE AFTERNOON ALONG A COLD FRONT AS IT SLIDES SOUTHWARD THROUGH
MISSOURI. AREAS EFFECTED BY RAIN FOR THE REMAINDER OF THE DAY WILL
GENERALLY RANGE FROM EAST CENTRAL KANSAS EAST THROUGH CENTRAL MISSOURI.
SEVERE WEATHER IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE SUNDAY NIGHT THROUGH
TUESDAY WITH THE BEST CHANCES FOR STORMS AND SIGNIFICANT RAINFALL ON
MONDAY AND MONDAY NIGHT. THE RISK OF SEVERE WEATHER IS LOW.
THUNDERSTORMS WILL ALSO BE POSSIBLE THURSDAY THROUGH NEXT FRIDAY.
THE RISK OF SEVERE WEATHER CONTINUES TO LOOK LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
CUTTER
Tornado, Lafayette
- When
- July 26, 4:50 PM CST to 4:51 PM CST
- Where
- Lafayette County, 3 mi SE of Waverly
- Rating
- EF0
- Path length
- 0.05 mi
- Path width
- 25 yd
- Property damage
- $750
- Reported by
- Trained Spotter
- Coordinates
- 39.189, -93.490
An EF0 tornado or landspout touched down briefly at 1650CST, three miles southeast of Waverly. The tornado was stationary and lifted or dissipated at 1651CST. Tree damage was observed, along with shingle damage to the roof of a residence.
Funnel Cloud, Saline
- When
- July 26, 5:07 PM CST
- Where
- Saline County, 0.87 mi NE of Blackburn
- Reported by
- Law Enforcement
- Coordinates
- 39.130, -93.470
A brief funnel cloud was observed near Blackburn.
Funnel Cloud, Randolph
- When
- July 26, 5:11 PM CST
- Where
- Randolph County, 1.48 mi SSW of Levick Mill
- Reported by
- Emergency Manager
- Coordinates
- 39.560, -92.390
A funnel cloud was observed near Jacksonville.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in New Mexico, July 26 to 27, 2013$3.0 million · 77 kt wind · 26 events
- Flash Flooding and Damaging Wind in Utah, July 26 to 29, 2013$600,000 · 53 kt wind · 13 events
- Damaging Wind and Lightning Strikes in Texas, July 26, 2013$260,000 · 51 kt wind · 5 events
- Flash Flooding and Damaging Winds in Arizona, July 26, 2013$67,000 · 56 kt wind · 6 events
- Flash Flood in Arizona, July 26, 2013$50,000 · 1 event
- Hail in Wyoming, July 26, 20132 in hail · 33 events
- Tornado and Damaging Winds in Louisiana, July 26 to 27, 2013EF1 · 8 events
- Damaging Winds and Heavy Rain in Arizona, July 26, 2013$32,000 · 56 kt wind · 4 events
- Damaging Wind in Wisconsin, July 26, 2013$18,000 · 50 kt wind · 1 event
- Flash Flooding and Hail in New Mexico, July 26 to 27, 2013$5,000 · 73 kt wind · 11 events
- Damaging Winds and Heavy Rain in Texas, July 26, 2013$12,000 · 56 kt wind · 4 events
- Damaging Winds and Lightning Strike in Arkansas, July 26, 2013$10,000 · 57 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 464145, 464140, 464142.